Alert archive / Hawaii / High Surf Warnings in 2020
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jul 24, 2020, 3:50 PM HST for Honolulu County, Kalawao County, Hawaii. It took effect at Jul 25, 2020, 4:30 AM HST. It was in force for 48 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2020, 3:50 PM HST (01:50 UTC)
- In effect from
- Jul 25, 2020, 4:30 AM HST
- Expired
- Jul 27, 2020, 4:24 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 11:36 AM HST | NON-TSTM WND DMG | 3 N Manoa, HI | PALI TUNNEL CLOSED DUE TO TREE FALLING ACROSS ROAD. |
| Jul 26, 12:36 PM HST | NON-TSTM WND GST 55 | 2 E Kaena Point, HI | CORRECTS PREVIOUS NON-TSTM WND DAMAGE REPORT TO NON- TSTM WIND GUST. 2 E KAENA POINT. REPORTED AT KUAOKALA KKRH1 RAWS ENE 30 G 55 MPH. |
| Jul 26, 12:36 PM HST | NON-TSTM WND DMG | 2 E Kaena Point, HI | REPORTED AT KUAOKALA KKRH1 RAWS ENE 30G55 MPH. |
| Jul 26, 4:38 PM HST | HURRICANE | 1 Se Kaaawa, HI | REPORTED AT 51-272 KAMEHAMEHA HWY. KAAAWA, HI 96730 ROAD CLOSURE, BOTH DIRECTIONS, AREA OF 51-272 KAMEHAMEHA HWY, DUE TO STORM DEBRIS ON ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
529 WHHW40 PHFO 250150 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 350 PM HST Fri Jul 24 2020 ...High Surf Warning... .Swells from Hurricane Douglas will produce dangerously large surf. HIZ012-016-017-020-021-024-025-251500- /O.NEW.PHFO.SU.W.0007.200725T1600Z-200727T1600Z/ Molokai Windward-Kahoolawe-Maui Windward West-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- 350 PM HST Fri Jul 24 2020 ...HIGH SURF WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MONDAY... * WHAT...Dangerously large breaking waves of 15 to 25 feet. * WHERE...East facing shores of Molokai, Maui, Big Island, and Kahoolawe. * WHEN...Surf rising Saturday morning and peaking Saturday night through Sunday. * IMPACTS...Very High...Ocean water will surge over the coastline causing possible damage to roadways and other coastal infrastructure. Powerful currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Due to potential hazards and emergency vehicle operations, travel in coastal areas and ocean recreation should be avoided. Large breaking surf, significant shorebreak, and dangerous currents make entering the water extremely hazardous. Anyone entering the water could face death. && $$ Donaldson
5 follow-up statements
419 WHHW40 PHFO 251430 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 430 AM HST Sat Jul 25 2020 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND MAUI MOLOKAI AND KAHOOLAWE... .The very large swell produced by Hurricane Douglas will spread from east to west across the island chain this weekend. This will produce dangerous, life-threatening surf conditions along east facing shores of the Big Island and Maui County. These large breaking waves may also spread to the western islands late tonight or Sunday. HIZ012-016-017-020-021-024-025-260330- /O.EXT.PHFO.SU.W.0007.200725T1430Z-200727T1600Z/ Molokai Windward-Kahoolawe-Maui Windward West-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- 430 AM HST Sat Jul 25 2020 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf will build rapidly through this evening, with dangerously large breaking waves of 15 to 25 feet by late tonight or Sunday. * WHERE...East facing shores of the Big Island, Maui, Molokai, and Kahoolawe. * WHEN...Through early Monday morning. * IMPACTS...Very High...Ocean water will surge over the coastline causing possible damage to roadways and other coastal infrastructure, especially during high tide. Powerful currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Due to potential hazards and emergency vehicle operations, travel in coastal areas and ocean recreation should be avoided. Large breaking surf, significant shorebreak, and dangerous currents make entering the water extremely hazardous. Anyone entering the water could face death. && $$ Houston
693 WHHW40 PHFO 260312 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 512 PM HST Sat Jul 25 2020 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI KAHOOLAWE AND THE BIG ISLAND... .The very large swell produced by Hurricane Douglas will spread from east to west across the island chain this weekend. This will produce dangerous, life-threatening surf conditions along east facing shores of the Big Island and Maui County beginning tonight, then spread to the western islands early Sunday. HIZ002-008-009-261615- /O.EXB.PHFO.SU.W.0007.200726T1600Z-200728T0400Z/ Kauai Windward-Oahu Koolau-Olomana- 512 PM HST Sat Jul 25 2020 ...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... * WHAT...Surf will build rapidly late tonight into early Sunday, reaching 15 to 25 feet during the day Sunday. * WHERE...East facing shores of Kauai and Oahu. * WHEN...From 6 AM Sunday to 6 PM HST Monday. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. Boaters should be aware of an increased number of surfers and body boarders utilizing the harbor channel to access surfing areas. && $$ HIZ012-016-017-020-021-024-025-261615- /O.CON.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ Molokai Windward-Kahoolawe-Maui Windward West-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- 512 PM HST Sat Jul 25 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf will build rapidly this evening, with dangerously large breaking waves of 15 to 25 feet by late tonight or Sunday. * WHERE...East facing shores of the Big Island, Maui, Molokai, and Kahoolawe. * WHEN...Until 6 AM HST Monday. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. Boaters should be aware of an increased number of surfers and body boarders utilizing the harbor channel to access surfing areas. && $$
930 WHHW40 PHFO 261440 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 440 AM HST Sun Jul 26 2020 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND MAUI MOLOKAI KAHOOLAWE OAHU AND KAUAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND MAUI MOLOKAI OAHU AND KAUAI... .The extremely large swell produced by Hurricane Douglas is spreading from east to west across the island chain. This will produce dangerous, life-threatening surf conditions along east facing shores of most Hawaiian Islands through Monday. In addition, large breaking waves are expected to produce elevated surf along north facing shores exposed to the hurricane swell and very strong onshore winds. HIZ002-008-009-270345- /O.EXT.PHFO.SU.W.0007.200726T1440Z-200728T0400Z/ Kauai Windward-Oahu Koolau-Olomana- 440 AM HST Sun Jul 26 2020 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Surf will build rapidly today, and reach 15 to 25 feet along east facing shores. Also, surf building to 10 to 15 feet starting tonight along north facing shores. * WHERE...East and north facing shores of Kauai and Oahu. * WHEN...Through Monday afternoon along east facing shores, and from tonight through Monday along north facing shores. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ012-016-017-020-021-024-025-270345- /O.CON.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ Molokai Windward-Kahoolawe-Maui Windward West-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- 440 AM HST Sun Jul 26 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf will be 15 to 25 feet along east facing shores, and will build to 10 to 15 feet along north facing shores. * WHERE...East and north facing shores of the Big Island, Maui, and Molokai, and east facing shores of Kahoolawe. * WHEN...Through early Monday morning. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ013-019-270345- /O.NEW.PHFO.SU.Y.0030.200726T1440Z-200727T1600Z/ Molokai Leeward-Maui Central Valley- 440 AM HST Sun Jul 26 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf building to 10 to 15 feet. * WHERE...North facing shores of Molokai and Maui. * WHEN...Through early Monday morning. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ003-007-270345- /O.NEW.PHFO.SU.Y.0030.200727T0400Z-200728T0400Z/ Kauai Leeward-Oahu North Shore- 440 AM HST Sun Jul 26 2020 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... * WHAT...Large breaking waves building to 10 to 15 feet starting tonight. * WHERE...North facing shores of Kauai and Oahu. * WHEN...From tonight through Monday afternoon. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ Houston
175 WHHW40 PHFO 270210 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 410 PM HST Sun Jul 26 2020 ...HIGH SURF WARNING FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND AS WELL AS NORTH FACING SHORES OF THE BIG ISLAND MAUI MOLOKAI OAHU AND KAUAI... .The extremely large swell produced by Hurricane Douglas is spreading from east to west across the island chain, but beginning to lessen for Maui County and the Big Island. The swell will continue to produce dangerous, life-threatening surf conditions along east facing shores of most Hawaiian Islands through Monday. In addition, elevated rough surf is also expected along north facing shores exposed to the hurricane swell and strong onshore winds. HIZ017-020-021-024-025-271515- /O.CAN.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ /O.EXA.PHFO.SU.Y.0030.000000T0000Z-200727T1600Z/ Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East- 410 PM HST Sun Jul 26 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Along east facing shores, surf 6 to 10 feet Big Island and 8 to 12 feet for Maui. Along north facing shores, surf 10 to 15 feet for Big Island and Maui. * WHERE...East and north facing shores of Maui and the Big Island. * WHEN...Until 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ016-270315- /O.CAN.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ Kahoolawe- 410 PM HST Sun Jul 26 2020 ...HIGH SURF WARNING IS CANCELLED... $$ HIZ012-271515- /O.CON.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ Molokai Windward- 410 PM HST Sun Jul 26 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf 15 to 20 feet along east facing shores. * WHERE...East facing shores of Molokai. * WHEN...Through early Monday morning. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ002-008-009-271515- /O.CON.PHFO.SU.W.0007.000000T0000Z-200728T0400Z/ Kauai Windward-Oahu Koolau-Olomana- 410 PM HST Sun Jul 26 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Surf will build rapidly this evening, and reach 15 to 25 feet along east facing shores. Also, surf building to 10 to 15 feet tonight along north facing shores. * WHERE...East and north facing shores of Kauai and Oahu. * WHEN...Through Monday afternoon along east facing shores, and from tonight through Monday along north facing shores. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ013-019-271515- /O.CON.PHFO.SU.Y.0030.000000T0000Z-200727T1600Z/ Molokai Leeward-Maui Central Valley- 410 PM HST Sun Jul 26 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf 10 to 15 feet. * WHERE...North facing shores of Molokai and Maui. * WHEN...Through early Monday morning. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ003-007-271515- /O.CON.PHFO.SU.Y.0030.200727T0400Z-200728T0400Z/ Kauai Leeward-Oahu North Shore- 410 PM HST Sun Jul 26 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Surf building to 10 to 15 feet. * WHERE...North facing shores of Kauai and Oahu. * WHEN...Tonight through Monday afternoon. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$
460 WHHW40 PHFO 271424 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 424 AM HST Mon Jul 27 2020 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF OAHU AND KAUAI... .Residual swell energy from Hurricane Douglas combined with strengthening trade winds is expected to maintain elevated, rough surf along east facing shores of Kauai and Oahu today. HIZ002-008-009-280330- /O.CAN.PHFO.SU.W.0007.000000T0000Z-200728T0400Z/ /O.NEW.PHFO.SU.Y.0031.200727T1424Z-200728T0400Z/ Kauai Windward-Oahu Koolau-Olomana- 424 AM HST Mon Jul 27 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Surf will be 6 to 10 feet along east facing shores of Kauai, and 5 to 8 feet along east facing shores of Oahu. * WHERE...East facing shores of Kauai and Oahu. * WHEN...Through this afternoon. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ012-271530- /O.CAN.PHFO.SU.W.0007.000000T0000Z-200727T1600Z/ Molokai Windward- 424 AM HST Mon Jul 27 2020 ...HIGH SURF WARNING IS CANCELLED... Surf has subsided overnight. Therefore, the High Surf Warning is cancelled. $$ HIZ013-017-019>021-024-025-271530- /O.CAN.PHFO.SU.Y.0030.000000T0000Z-200727T1600Z/ Molokai Leeward-Maui Windward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-South Big Island- Big Island North and East- 424 AM HST Mon Jul 27 2020 ...HIGH SURF ADVISORY IS CANCELLED... Surf has subsided overnight. Therefore, the High Surf Advisory is cancelled. $$ HIZ003-007-271530- /O.CAN.PHFO.SU.Y.0030.000000T0000Z-200728T0400Z/ Kauai Leeward-Oahu North Shore- 424 AM HST Mon Jul 27 2020 ...HIGH SURF ADVISORY IS CANCELLED... Surf has subsided overnight. Therefore, the High Surf Advisory is cancelled. $$ Houston
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jul 24, 11:42 AM HST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 11:42 AM HST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1142 AM HST Fri Jul 24 2020 .SYNOPSIS... Breezy trade wind conditions will prevail into Saturday as high pressure remains anchored to the north. Conditions will quickly begin to deteriorate across the state from east to west Saturday night through Monday as Hurricane Douglas passes near or over portions of the islands. A Hurricane Watch and Flash Flood Watch are now in effect beginning Saturday night for Big Island and Maui County due to an increasing chance of strong winds and intense rainfall. Other watches for rest of the state may be issued later today or tonight depending on the latest track forecast. && .DISCUSSION... High pressure far north of the state will maintain breezy trade wind weather through Saturday. A slight increase of showers are expected later this afternoon through tonight across windward and mauka areas. Trade winds will steadily increase Saturday afternoon and evening and gradually veer toward the north as Hurricane Douglas approaches. As of 11 AM HST, Hurricane Douglas, currently located around 785 miles east-southeast of Hilo, Hawaii is tracking toward the west- northwest at 18 mph with maximum sustained winds of 115 mph. The latest forecast shows Douglas nearing the islands as a Category 1 hurricane on the Saffir-Simpson Hurricane Wind Scale, then slowly weakening to a tropical storm as is moves through from east to west Sunday through Monday due to increasing wind shear. The most likely arrival time of tropical storm force wind speeds based on this forecast is early Sunday morning for the eastern end of the state and late Sunday into Sunday night for the western end. Based on this timing, a Hurricane Watch is now in effect for Big Island and Maui County. If this forecast is realized, impacts will include: strong winds capable of damaging infrastructure, downing trees and causing power outages, heavy rainfall that could lead to flash flooding, and warning-level surf for coastal areas exposed to Douglas moving through. A combination of the winds, large seas, and higher than predicted water levels could translate to coastal flooding issues in the vulnerable low-lying areas due to surge and wave runup. As conditions evolve and confidence increases, expect additional fine tuning of the forecast regarding potential local impacts associated with Douglas as it approaches and potentially moves through or near the islands this weekend. For more information on impacts from Hurricane Douglas, please view the Hurricane Local Statement (HLSHFO), which will include an overview and breakdown of the potential impacts for the islands. && .AVIATION... High pressure far north of the state will keep moderate to breezy trade winds in place through Friday Night. Low clouds and showers will bring brief MVFR CIG and VIS to windward and mauka areas at times. A few light showers may drift leeward, but VFR conditions should prevail in these areas. An area of enhanced moisture is moving into windward sections of the Big Island this morning, which could bring a slight increase in showers into this afternoon. AIRMET Sierra remains in effect for mountain obscuration across windward sections of Kauai and the Big Island. The AIRMET can likely be cancelled for Kauai later this morning, but may need to be extended into the afternoon for the Big Island. AIRMET Tango is in effect for moderate low level turbulence over and downwind of the terrain of all islands. This AIRMET will likely continue through at least Saturday. && .MARINE... A high north of the area will maintain moderate to locally strong trade winds through Saturday. A Small Craft Advisory remains in effect for the windy waters around the Big Island and Maui. Winds will become much stronger as Hurricane Douglas approaches from the east southeast. A Hurricane Watch has been issued for waters around the Big Island. See the bulletins from the Central Pacific Hurricane Center in Honolulu for the latest information on Douglas. Surf will be small along all shores through tonight, then rise rapidly starting tomorrow as swell from Hurricane Douglas reaches the area. Surf will rise first along east facing shores of the Big Island, with surf building on the other islands through Sunday. Very large and dangerous surf is expected and High Surf Warnings will likely be needed for most islands. Trade winds will continue as a nearly stationary surface high stays far north of the islands. Moderate to locally strong trade winds means a Small Craft Advisory (SCA) is in effect for the windier waters of Maui County and waters south of the Big Island. A Hurricane Watch is in effect for the windward waters of Maui County, windward Big Island, and the Alenuihaha Channel, now through Monday. && .HFO WATCHES/WARNINGS/ADVISORIES... Hurricane Watch for Molokai-Lanai-Kahoolawe-Maui-Big Island. Flash Flood Watch from Saturday evening through Monday afternoon for Molokai-Lanai-Kahoolawe-Maui-Big Island. Hurricane Watch for Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters. Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Kino AVIATION...TS MARINE...Donaldson
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:13 PM HST | Hurricane Warning | HFO | Honolulu, Kauai, Kalawao | 59 hr |
| Jul 24, 11:13 PM HST | Tropical Storm Warning | HFO | Hawaii, Kauai, Kalawao | 39 hr |
| Jul 25, 4:42 AM HST | Tropical Storm Watch | HFO | Kauai | 12 hr |
Nearby
High Surf Warnings in Hawaii, 2020Every high surf warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.